Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2001, 5:38 PM EDT for Aiken County, South Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 14, 2001, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Aiken County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:40 PM EDT | Thunderstorm Wind 50 E | Windsor, SC | Public reported billboards blown down in Windsor. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 142140 SVRCAE SCC003-142215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 538 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 615 PM EDT. * AT 530 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF AIKEN...BETWEEN AIKEN AND WINDSOR...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COUCHTOWN WINDSOR THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:23 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 2:23 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 223 PM EDT THU JUN 14 2001 DISC: 18Z SFC ANALYSIS SHOWS REMNANTS OF ALLISON BETWEEN OAJ AND ILM...JUST INLAND. SATELLITE SHOWS MS SKIES ACRS THE MIDLANDS...BUT CLDS S OF THE SAVANNAH RIVER AND ACRS THE NERN PTN OF THE PEE DEE. 88D SHOWING SHRA/TSRA S OF THE SAVANNAH RIVER AND PEE DEE REGIONS THIS AFT. CNTRL PTN OF STATE APPEARS TO BE UNDER A BIT OF SUBSIDENCE ALOFT AND A BIT DRIER AIR AT THE SFC. MODELS A BIT DIVERGENT IN SOLUTIONS FOR TRACK OF REMNANTS...BUT ETA SOLUTION OF MOVG IT CLOSER TO THE CST AND EVENTUALLY FOR A TIME OFSHR SEEMS TO BE PROGRESSING BETTER. 3 HR PRESSURE FALLS INDICATE A SLOW MOVEMENT TO THE SE OR SSE THRU THE AFT/EVENING. MODELS SHOW UPR FLOW TO RMN WK ACRS THE AREA THRU FRI. WV SHOWS A WK S/W CIRCULATION CNTRD NR AGS ALONG WITH THE CIRCULATION ACRS SE NC ASSOCIATED WITH ALLISON. ETA SHOWING SOME MOISURE CONVERGENCE ACRS THE AREA THIS EVENING/TON...AREA OF OMEGA AND UPR DIVERGENCE. WL CARRY A CHC OF SHRA/TSRA THRU MOST OF THE NIGHT. WB ZEROS LOW...ARND 10-11K AND SOME OF THE STORMS MAY PRODUCE SOME HAIL AND STRONG WNDS. HAIL ALREADY BEING REPORTED IN STORMS ALNG/W OF SAV RIVER. TIME SECTIONS SHOWING PLENTY OF LOW LVL MOISTURE RMNG ACRS THE AREA THRU SAT. MODEL GUIDANCE INDICATES A CHC OF AFT/EVENING SHRA/TSRA EACH DAY. AS UPR TROF ACRS THE PLNS MOVS EWD IT WL MOV A CDFNT THRU THE AREA SAT NIGHT. AIRMASS ACRS THE AREA SHOULD DRY OUT SOMEWHAT DURING THE EXTENDED PD. GUIDANCE AND LCL EQUATIONS SIMILIAR WITH POPS AND TEMPS THRU THE PD. EXPECTING HIGHS IN THE UPR 80S/LWR 90S FRI/SAT WITH OVERNIGHT LOWS IN THE UPR 60S/ARND 70. FCSTID = 77 CAE 70 91 71 91 / 40 30 20 20 AGS 69 91 70 92 / 40 30 20 20 SSC 70 90 71 90 / 40 30 20 20 OGB 70 91 71 91 / 40 30 20 20 .CAE... GA...NONE. SC...NONE.
In the hours before
Special weather statement, Jun 14, 2:00 PM EDT, 3 hours 38 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-150146- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 200 PM EDT THU JUN 14 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...POSSIBLE SEVERE THUNDERSTORMS WEST AND SOUTH OF AUGUSTA... TEMPERATURES AROUND 90 DEGREES THIS AFTERNOON WILL MAKE THE ATMOSPHERE UNSTABLE. THIS WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL EXTEND ON INTO THE EVENING HOURS AS WELL. MOST OF THE THUNDERSTORM ACTIVITY ACROSS CENTRAL SOUTH CAROLINA WILL DEVELOP FROM 4 PM TO 8 PM AND WILL BE NON-SEVERE WITH WIND GUSTS 20 TO 30 MPH AND SMALL HAIL. HOWEVER...THE ATMOSPHERE WILL BE MORE UNSTABLE IN THE GEORGIA COUNTIES OF THE CENTRAL SAVANNAH RIVER AREA. MOST THUNDERSTORMS WILL DEVELOP FROM 2 PM TO 10 PM IN LOCATIONS FROM THE NORTHWEST...WEST AND SOUTHWEST OF THE AUGUSTA AREA. A FEW OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 60 MPH WITH HAIL UP THREE QUARTERS OF AN INCH. WHILE NO SEVERE WEATHER IS EXPECTED IN THE MIDLANDS OF SOUTH CAROLINA...EMERGENCY PREPAREDNESS OFFICIALS IN THE GEORGIA COUNTIES AROUND THE AUGUSTA AREA SHOULD MONITOR CHANGING WEATHER CONDITIONS FOR THE POSSIBILITY OF SEVERE WEATHER STATEMENTS...WATCHES...OR WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE. THE PUBLIC SHOULD BE PREPARED TO TAKE QUICK ACTION IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA. AUGUSTA AREA SEVERE WEATHER SPOTTERS...INCLUDING AMATEUR RADIO OPERATORS...SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFmFICE. TTH
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.